Alert archive / Wisconsin / Gale Warnings in 2018
Gale Warning 12, NWS Green Bay, WI
NWS Green Bay, WI issued this gale warning at Oct 19, 2018, 8:47 PM CDT. It was in force for 25 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2018, 8:47 PM CDT (01:47 UTC)
- Expired
- Oct 20, 2018, 10:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
265 WHUS73 KGRB 200147 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 847 PM CDT Fri Oct 19 2018 LMZ521-522-541-201000- /O.UPG.KGRB.SC.Y.0069.000000T0000Z-181020T1200Z/ /O.NEW.KGRB.GL.W.0012.181020T0147Z-181021T0300Z/ /O.UPG.KGRB.GL.A.0009.181020T1200Z-181021T0000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 847 PM CDT Fri Oct 19 2018 ...GALE WARNING IN EFFECT UNTIL 10 PM CDT SATURDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect until 10 PM CDT Saturday. The Small Craft Advisory is no longer in effect. The Gale Watch is no longer in effect. * WINDS...Northwest 15 to 25 knots with gusts near 35 knots tonight. Winds increase to 20 to 30 knots with gusts near 35 knots Saturday morning and continue through the evening. * WAVES...2 to 5 feet tonight. Waves will build to 3 to 5 feet Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ542-543-201000- /O.CON.KGRB.SC.Y.0069.000000T0000Z-181020T1200Z/ /O.UPG.KGRB.GL.A.0009.181020T1200Z-181021T0000Z/ /O.NEW.KGRB.GL.W.0012.181020T1200Z-181021T0300Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 847 PM CDT Fri Oct 19 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... ...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM CDT SATURDAY... The National Weather Service in Green Bay has issued a Gale Warning, which is in effect from 7 AM to 10 PM CDT Saturday. The Gale Watch is no longer in effect. * WINDS...Northwest 15 to 25 knots with gusts near 30 knots tonight. Winds increase to 25 to 30 knots with gusts near 35 knots Saturday morning and continue through the evening. * WAVES...1 to 4 feet tonight. Waves will build to 3 to 5 feet Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
5 follow-up statements
075 WHUS73 KGRB 200917 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 417 AM CDT Sat Oct 20 2018 LMZ542-543-201730- /O.CAN.KGRB.SC.Y.0069.000000T0000Z-181020T1200Z/ /O.EXT.KGRB.GL.W.0012.181020T0917Z-181021T0300Z/ Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 417 AM CDT Sat Oct 20 2018 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...Northwest 15 to 25 knots with occasional gale force gusts over 35 knots later this morning and afternoon. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ521-522-541-201730- /O.CON.KGRB.GL.W.0012.000000T0000Z-181021T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- 417 AM CDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...Northwest 15 to 25 knots with occasional gale force gusts over 35 knots later this morning and afternoon. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Kieckbusch
477 WHUS73 KGRB 201507 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1007 AM CDT Sat Oct 20 2018 LMZ521-522-541>543-202315- /O.CON.KGRB.GL.W.0012.000000T0000Z-181021T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1007 AM CDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...Northwest to 30 knots with occasional gale force gusts to 40 knots through this afternoon, diminishing to 15 to 25 knots with gusts to 30 knots this evening. * WAVES...3 to 6 feet. Locally higher near Deaths Door and toward the open waters of Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Bersch
595 WHUS73 KGRB 201826 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 126 PM CDT Sat Oct 20 2018 LMZ521-522-541>543-210230- /O.CON.KGRB.GL.W.0012.000000T0000Z-181021T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 126 PM CDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...Northwest to 30 knots with occasional gale force gusts to 45 knots through this afternoon, diminishing to 15 to 25 knots with gusts to 30 knots this evening. * WAVES...3 to 6 feet. Locally higher near Deaths Door and toward the open waters of Lake Michigan. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ Bersch
359 WHUS73 KGRB 202019 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 319 PM CDT Sat Oct 20 2018 LMZ521-522-541>543-210300- /O.CON.KGRB.GL.W.0012.000000T0000Z-181021T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 319 PM CDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...Northwest 15 to 25 knots with occasional gale force gusts to 35 knots through late this evening, diminishing to 10 to 20 knots after midnight. * WAVES...2 to 5 feet. Locally higher near Deaths Door and toward the open waters of Lake Michigan. Waves subside to 1 to 3 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
790 WHUS73 KGRB 210218 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 918 PM CDT Sat Oct 20 2018 LMZ521-522-541>543-210330- /O.CON.KGRB.GL.W.0012.000000T0000Z-181021T0300Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 918 PM CDT Sat Oct 20 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...Northwest 15 to 25 knots with occasional gale force gusts to 35 knots, diminishing to 10 to 20 knots after midnight. * WAVES...2 to 5 feet. Locally higher near Deaths Door and toward the open waters of Lake Michigan. Waves subside to 1 to 3 feet after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds around 35 knots or greater are expected. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 19, 6:48 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Oct 19, 6:48 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 648 PM CDT Fri Oct 19 2018 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Saturday Issued at 252 PM CDT Fri Oct 19 2018 The first cold front will exit the area during the evening hours tonight with partial clearing possible for awhile. A strong short wave trough and second front with much colder air will arrive late tonight and move across the region Saturday accompanied by snow and rain showers. That system has very good upper support, and despite dry air near the surface, should be able to produce better snow and rain shower activity than MOS guidance would suggest. Lows tonight will be close to normals, with temperatures remaining steady or rising slightly Saturday. .LONG TERM...Saturday Night Through Friday Issued at 252 PM CDT Fri Oct 19 2018 The mean flow for much of next week to generally consist of two deep upper troughs - one from the Aleutians into the eastern Pacific, the second from eastern Canada into the western Atlantic. In addition, there will be a weak upper low over northern CA and a modest upper ridge from the central Plains into the northern Rockies. By mid-week, the upper low will have opened into a shortwave trough and the ridge to have shifted toward the east- central CONUS. By week's end, the trough reaches the Great Lakes with the ridge essentially gone. This pattern overall is a dry one as the split flow keeps gulf moisture tied up along the Gulf Coast and any northern branch systems stay to our north. Temperatures should end up around or slightly below normal. An area of high pressure is expected to settle into central sections of MO Saturday night with a ridge axis extended northward into WI. Skies will clear, winds to diminish and temperatures should be able to easily drop. Min temperatures to range from the upper teens to lower 20s north-central WI, to around 30 degrees near Lake MI. The surface ridge slides to our east on Sunday and allows winds to become southwest, leading to a surge of WAA across WI. While somewhat warmer temperatures are forecast, the cold start to the day will limit readings to the lower to middle 40s north, middle to upper 40s south. A weak surface trough is forecast to move into the region Sunday night and essentially bisect the state from northeast to southwest by daybreak. Gulf moisture to be tied up over TX, thus there would be no moisture in place when the trough arrives. There may not be enough moisture available to produce much in the way of clouds Sunday night. Thus, have kept a dry forecast in place with min temperatures around 30 degrees north, lower to middle 30s central/ far northeast WI and middle to upper 30s east-central WI. The weak surface trough moves east of the area on Monday, leaving a northwest flow into WI. However, any cooler air lags behind the departed trough. Therefore, with a decent amount of sunshine expected, max temperatures should be able to reach the upper 40s to lower 50s north, lower to middle 50s south. This would be close to seasonal normals for late October. A shortwave trough is progged to drop southeast toward eastern sections of the Great Lakes Monday night. While a stray snow shower cannot be completely ruled out across northern/far northeast WI, the chances appear too slim to mention in the forecast at the moment. Tuesday will see an area of Canadian high pressure settle south-southeast into the Upper MS Valley/western Great Lakes. Under mostly sunny to partly cloudy skies, look for max temperatures Tuesday to range from the lower to middle 40s north, middle to upper 40s south. The high pressure will essentially encompass the entire Great Lakes region Tuesday night before shifting into the eastern Great Lakes on Wednesday. Mostly clear skies with light/variable winds expected Tuesday night, followed by mainly sunny skies with winds turning southwest behind the high pressure for Wednesday. Max temperatures for Wednesday to mainly be in the middle 40s to around 50 degrees. Northeast WI to firmly reside in a return flow set-up Wednesday night/Thursday between high pressure well to our east and a shortwave trough located over the central CONUS. The prevailing southerly flow will eventually pull some gulf moisture northward, but without any trigger evident, anticipate nothing more than perhaps an increase in middle or high clouds on Thursday. Have bumped up temperatures a couple of degrees for Thursday with readings now in the upper 40s north, lower 50s south. The next chance for any precipitation would not arrive until later Thursday night or Friday when the shortwave trough approaches the western Great Lakes. Even then, the 12Z GFS maintains a dry forecast through Friday. May bring a small pop into parts of the forecast area, but confidence is low this far out in time. Max temperatures for Friday to range from around 50 degrees north, lower to middle 50s south. && .AVIATION...for 00Z TAF Issuance Issued at 644 PM CDT Fri Oct 19 2018 A temporary break in the clouds is moving through the area now, but the clouds will increase again from the northwest later tonight as an intense shortwave digs southeast toward the area. Scattered to numerous showers (snow north and west and rain/snow in the southeast part of the area) will spread across the area as the disturbance nears. Anticipate MVFR/brief IFR conditions with the showers. Widespread MVFR ceilings should develop tomorrow morning, with bases slowly lifting to VFR across most of the area during the afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......Kallas AVIATION.......Skowronski
Hazardous weather outlook, Oct 19, 2:59 PM CDT, 5 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 259 PM CDT Fri Oct 19 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 259 PM CDT Fri Oct 19 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Snow showers are expected across north central Wisconsin after midnight. Little if any accumulation is expected. .DAYS TWO THROUGH SEVEN...Saturday through Friday Hazardous travel conditions are possible in the Northwoods area Saturday, as a cold front moves south across the area. Snow accumulations of an inch or so are likely over the Northwoods area, with little or no accumulation elsewhere. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-202000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 259 PM CDT Fri Oct 19 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft can be expected on the Bay of Green Bay and the nearshore waters of Lake Michigan. .DAYS TWO THROUGH SEVEN...Saturday through Friday A Gale Watch has been posted for both the Bay of Green Bay and the nearshore waters of Lake Michigan for Saturday. Northwest gales of 35 knots are possible. RDM/AK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.